MAUDE Adverse Event Report: SYNTHES ELMIRA LCP WRIST FUSION STANDARD BEND PLATE; PLATE,FIXATION,BONE

SYNTHES ELMIRA LCP WRIST FUSION STANDARD BEND PLATE; PLATE,FIXATION,BONE
Catalog Number 02.110.150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is not expected to be returned for manufacturer review/investigation.(b)(4): the broken device required a revision to remove and replace the device.Device history records review was conducted.The report indicates that the: part #02.110.150 lot #6890165; product manufactured in (b)(4); product manufacture date: 08-mar-2012.A review of the device history record (dhr) revealed one nc was written on the lot of lcp wrist fusion standard bend plate (part number 02.110.150, lot 6890165).This nc was initiated for a cosmetic defect.Thirteen parts from the order were found with a nick on the edge or inside a combi hole.As a result of the cosmetic defect, these thirteen parts were dispositioned to be scrapped.No other complaint related anomalies are documented.The (dhr) shows this lot of lcp wrist fusion standard bend plate was processed through the normal manufacturing and inspection operations.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient initially underwent surgery for a right wrist fusion on an unknown date and was implanted with a plate and seven screws.It was noted via x-ray, date unknown, that the patient had a broken plate and three broken screws (one, 2.7mm cortex screw and two, 2.7mm locking screws).It was reported that the plate was broken in the middle at a screw hole with the screw at that site intact.The three screws were broken at the screw heads but still engaged in the plate.The patient was brought back to the operating room on (b)(6) 2016 to revise the broken hardware.The broken plate and three screw heads were retrieved and confirmed via standard c-arm fluoroscopy.The surgeon did not attempt to remove the three screw shafts and they remain embedded in the patient.The devices were replaced with a new plate, four, 2.7mm locking screws; one, 3.5mm cortex screw; and three, 3.5mm locking screws.The surgery was completed successfully without delay and the patient was reported as stable.This complaint is for four devices.Concomitant medical products: screws (part #unknown, lot #unknown, quantity 4).This report is 1 of 3 for (b)(4).

Brand Name
LCP WRIST FUSION STANDARD BEND PLATE
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6258891
Report Number3003506883-2017-10006
Device Sequence Number60981
Product Code HRS
UDI-Device Identifier10886982030399
UDI-Public(01)10886982030399(10)6890165
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K042355
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.110.150
Device Lot Number6890165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/17/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREWS (PART #UNKNOWN, LOT #UNKNOWN, QUANTITY 4).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight79